Texas, 2012

Drought in Texas, November 1 to 30, 2012

November 1 to 30, 2012 · NWS EWX · 12 events in 12 counties and zones

South Central Texas continued to have below normal rainfall in November. No counties had an improvement in drought status.

Where it happened

Every event with a place to put it; 12 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
12

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS EWX wrote it up.

South Central Texas continued to have below normal rainfall in November. No counties had an improvement in drought status. In addition to the three counties in severe (D2) drought status in October (Edwards, Kerr, and Val Verde), nine additional counties entered D2 status in November (Bandera, Burnet, Gillespie, Karnes, Kinney, Lee, Real, Uvalde, and Williamson). Fire danger was moderate and 14 counties in the area had burn bans in effect. Area lakes and reservoirs continued below normal pool elevations with Lake Amistad around 34 feet below normal, Lake Travis near 49 feet below normal, and Medina Lake 69 feet below normal. The Edwards Aquifer was 19.2 feet below normal, and just over 2 feet below the level in November 2011. Uvalde was in stage 3 water restrictions, Austin and San Marcos were in stage 2 water restrictions, and Kerrville was in Stage 1 water restrictions.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Oct 31, 10:48 PM CST, 1 hour 12 minutes earlier.

Area forecast discussion, Oct 31, 10:48 PM CST, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1148 PM CDT WED OCT 31 2012

.DISCUSSION...
PLEASE SEE THE 06Z AVIATION DISCUSSION BELOW.

&&

.AVIATION...
CLEAR SKIES ARE CURRENTLY IN PLACE ACROSS SOUTH CENTRAL TEXAS.
HOWEVER...THE LATEST 00Z MODEL GUIDANCE CONTINUES TO SUPPORT FOG
AND STRATUS DEVELOPMENT EARLY THURSDAY MORNING. WE SEE NO REASON
TO DEVIATE MUCH FROM THE EARLIER FORECASTS AND HAVE MADE MINOR
ADJUSTMENTS FOR THE 06Z TAF ISSUANCE. FOG AND LOW CLOUDS WILL
CONTINUE THROUGH MOST OF THURSDAY MORNING...WITH IMPROVING
CONDITIONS DURING THE AFTERNOON AS FOG DISSIPATES AND CLOUD BASES
RISE. WINDS WILL REMAIN SOUTHERLY THROUGH THE PERIOD WITH SPEEDS
GENERALLY AT OR BELOW 10KTS. LOW CLOUD AND FOG DEVELOPMENT APPEARS
LIKELY AGAIN EARLY FRIDAY MORNING AFTER 02/09Z.

&&

.PREV DISCUSSION... /ISSUED 1112 PM CDT WED OCT 31 2012/

UPDATE...
LOWERED SOME LOW TEMPS.

DISCUSSION...
TEMPS HAVE BEEN FALLING FASTER THAN PREVIOUSLY ANTICIPATED OVER
THE LAST FEW HOURS. HAVE LOWERED THE LOW TEMPS IN SOME PLACES TWO
TO THREE DEGREES. OTHERWISE FORECAST LOOKS GOOD.

PREV DISCUSSION... /ISSUED 305 PM CDT WED OCT 31 2012/

DISCUSSION...
SHALLOW MOISTURE WILL CREEP BACK AGAIN OVER MUCH OF THE REGION
AGAIN LATE TONIGHT WITH PATCHY LATE NIGHT/EARLY MORNING FOG
POSSIBLE FROM THE HILL COUNTRY EAST THROUGH SOUTH CENTRAL AND
EASTERN SECTIONS. LOWS TONIGHT WILL RANGE FROM THE MID TO UPPER
50S HILLS TO THE LOW TO MID 60S ELSEWHERE. CLOUDS/FOG WILL SLOWLY
ERODE/DISSIPATE DURING THE MORNING TO BECOME PARTLY CLOUDY DURING
THE AFTERNOON UNDER A LIGHT SOUTHERLY FLOW. HIGHS ON THURSDAY IN
THE 80S. A LITTLE MORE ENHANCED SOUTHERLY FLOW ON FRIDAY SO EXPECT
MORE LOW CLOUDS THAN FOG AND DUE TO A LIGHTER WIND FIELD ALOFT...
CLOUDS WERE BE SLOWER TO BREAK OUT. HIGHS FRIDAY NEAR 80 HILLS...
80S ELSEWHERE. LATE NIGHT AND MORNING CLOUD PATTERN WILL CONTINUED
SATURDAY AND WITH WEAK DISTURBANCES PUSHING ACROSS DURING THE
DAY...A SLIGHT CHANCE OF SHOWERS FORECAST FROM THE HILL COUNTRY
EASTWARD. A WEAK COLD FRONT WILL SLIDE INTO THE AREA DURING THE
DAY SUNDAY WITH INCREASING NORTHWEST FLOW ALOFT. WITH CONTINUED
WEAK DISTURBANCES ALOFT...A SLIGHTLY BETTER CHANCE OF SHOWERS AND
THUNDERSTORMS IS EXPECTED ALONG AND BEHIND THE FRONT. QPF AMOUNTS
WILL NOT BE THAT GREAT (PROBABLY 1/4 INCH OR LESS) AS DYNAMICS AND
LOW LEVEL CONVERGENCE BOTH ARE WEAK. AS THE ATTENDANT LOW OVER THE
GREAT LAKES SWINGS SOUTHEAST...ENHANCED NORTH WINDS ALOFT WILL
BUILD A DRIER SURFACE RIDGE SOUTHWARD INTO THE AREA ON MONDAY
RESULTING IN CLEARING SKIES AND MILD TEMPERATURES. MOSTLY CLEAR
AND COOL MONDAY NIGHT WITH LOWS IN THE 40S AND 50S. SUNNY AND WARM
TUESDAY WITH HIGHS NEAR 80 TO LOWER 80S. MOSTLY SUNNY NEXT
WEDNESDAY WITH HIGHS IN THE 80S.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              60  86  62  84  63 /   0   0  -   -   -
AUSTIN BERGSTROM INTL AIRPORT  57  85  59  84  59 /   0   0  -   -   -
NEW BRAUNFELS MUNI AIRPORT     59  85  61  83  61 /   0   0  -   -   -
BURNET MUNI AIRPORT            57  84  59  82  61 /   0   0  -   -   -
DEL RIO INTL AIRPORT           60  86  61  83  62 /   0   0  -   -   -
GEORGETOWN MUNI AIRPORT        58  84  61  83  61 /   0   0  -   -   -
HONDO MUNI AIRPORT             58  86  61  83  61 /   0   0  -   -   10
SAN MARCOS MUNI AIRPORT        60  85  61  84  61 /   0   0  -   -   -
LA GRANGE - FAYETTE REGIONAL   60  84  63  84  62 /   0   0  10  -   10
SAN ANTONIO INTL AIRPORT       61  83  63  82  63 /   0   0  -   -   -
STINSON MUNI AIRPORT           61  84  63  83  62 /   0   0  -   -   -

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

MESOSCALE/AVIATION...24
SYNOPTIC/GRIDS...05
PUBLIC SERVICE/DATA COLLECTION...30
Hazardous weather outlook, Oct 31, 4:05 AM CST, 19 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
505 AM CDT WED OCT 31 2012

TXZ171>173-183>194-202>209-217>225-228-011015-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
505 AM CDT WED OCT 31 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

12 drought. Local standard time, as filed.

Drought, Edwards

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Edwards forecast zone
Reported by
Official NWS Observations
Coordinates
29.983, -100.305 (the zone’s center; the record gives no point)

South Central Texas continued to have below normal rainfall in November. No counties had an improvement in drought status. In addition to the three counties in severe (D2) drought status in October (Edwards, Kerr, and Val Verde), nine additional counties entered D2 status in November (Bandera, Burnet, Gillespie, Karnes, Kinney, Lee, Real, Uvalde, and Williamson). Fire danger was moderate and 14 counties in the area had burn bans in effect. Area lakes and reservoirs continued below normal pool elevations with Lake Amistad around 34 feet below normal, Lake Travis near 49 feet below normal, and Medina Lake 69 feet below normal. The Edwards Aquifer was 19.2 feet below normal, and just over 2 feet below the level in November 2011. Uvalde was in stage 3 water restrictions, Austin and San Marcos were in stage 2 water restrictions, and Kerrville was in Stage 1 water restrictions.

Drought, Kerr

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Kerr forecast zone
Reported by
Official NWS Observations
Coordinates
30.062, -99.350 (the zone’s center; the record gives no point)

South Central Texas continued to have below normal rainfall in November. No counties had an improvement in drought status. In addition to the three counties in severe (D2) drought status in October (Edwards, Kerr, and Val Verde), nine additional counties entered D2 status in November (Bandera, Burnet, Gillespie, Karnes, Kinney, Lee, Real, Uvalde, and Williamson). Fire danger was moderate and 14 counties in the area had burn bans in effect. Area lakes and reservoirs continued below normal pool elevations with Lake Amistad around 34 feet below normal, Lake Travis near 49 feet below normal, and Medina Lake 69 feet below normal. The Edwards Aquifer was 19.2 feet below normal, and just over 2 feet below the level in November 2011. Uvalde was in stage 3 water restrictions, Austin and San Marcos were in stage 2 water restrictions, and Kerrville was in Stage 1 water restrictions.

Drought, Val Verde

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Val Verde forecast zone
Reported by
Official NWS Observations
Coordinates
29.893, -101.152 (the zone’s center; the record gives no point)

South Central Texas continued to have below normal rainfall in November. No counties had an improvement in drought status. In addition to the three counties in severe (D2) drought status in October (Edwards, Kerr, and Val Verde), nine additional counties entered D2 status in November (Bandera, Burnet, Gillespie, Karnes, Kinney, Lee, Real, Uvalde, and Williamson). Fire danger was moderate and 14 counties in the area had burn bans in effect. Area lakes and reservoirs continued below normal pool elevations with Lake Amistad around 34 feet below normal, Lake Travis near 49 feet below normal, and Medina Lake 69 feet below normal. The Edwards Aquifer was 19.2 feet below normal, and just over 2 feet below the level in November 2011. Uvalde was in stage 3 water restrictions, Austin and San Marcos were in stage 2 water restrictions, and Kerrville was in Stage 1 water restrictions.

Drought, Bandera

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Bandera forecast zone
Reported by
Official NWS Observations
Coordinates
29.747, -99.246 (the zone’s center; the record gives no point)

South Central Texas continued to have below normal rainfall in November. No counties had an improvement in drought status. In addition to the three counties in severe (D2) drought status in October (Edwards, Kerr, and Val Verde), nine additional counties entered D2 status in November (Bandera, Burnet, Gillespie, Karnes, Kinney, Lee, Real, Uvalde, and Williamson). Fire danger was moderate and 14 counties in the area had burn bans in effect. Area lakes and reservoirs continued below normal pool elevations with Lake Amistad around 34 feet below normal, Lake Travis near 49 feet below normal, and Medina Lake 69 feet below normal. The Edwards Aquifer was 19.2 feet below normal, and just over 2 feet below the level in November 2011. Uvalde was in stage 3 water restrictions, Austin and San Marcos were in stage 2 water restrictions, and Kerrville was in Stage 1 water restrictions.

Drought, Burnet

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Burnet forecast zone
Reported by
Official NWS Observations
Coordinates
30.788, -98.182 (the zone’s center; the record gives no point)

South Central Texas continued to have below normal rainfall in November. No counties had an improvement in drought status. In addition to the three counties in severe (D2) drought status in October (Edwards, Kerr, and Val Verde), nine additional counties entered D2 status in November (Bandera, Burnet, Gillespie, Karnes, Kinney, Lee, Real, Uvalde, and Williamson). Fire danger was moderate and 14 counties in the area had burn bans in effect. Area lakes and reservoirs continued below normal pool elevations with Lake Amistad around 34 feet below normal, Lake Travis near 49 feet below normal, and Medina Lake 69 feet below normal. The Edwards Aquifer was 19.2 feet below normal, and just over 2 feet below the level in November 2011. Uvalde was in stage 3 water restrictions, Austin and San Marcos were in stage 2 water restrictions, and Kerrville was in Stage 1 water restrictions.

Drought, Gillespie

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Gillespie forecast zone
Reported by
Official NWS Observations
Coordinates
30.318, -98.946 (the zone’s center; the record gives no point)

South Central Texas continued to have below normal rainfall in November. No counties had an improvement in drought status. In addition to the three counties in severe (D2) drought status in October (Edwards, Kerr, and Val Verde), nine additional counties entered D2 status in November (Bandera, Burnet, Gillespie, Karnes, Kinney, Lee, Real, Uvalde, and Williamson). Fire danger was moderate and 14 counties in the area had burn bans in effect. Area lakes and reservoirs continued below normal pool elevations with Lake Amistad around 34 feet below normal, Lake Travis near 49 feet below normal, and Medina Lake 69 feet below normal. The Edwards Aquifer was 19.2 feet below normal, and just over 2 feet below the level in November 2011. Uvalde was in stage 3 water restrictions, Austin and San Marcos were in stage 2 water restrictions, and Kerrville was in Stage 1 water restrictions.

Drought, Karnes

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Karnes forecast zone
Reported by
Official NWS Observations
Coordinates
28.906, -97.859 (the zone’s center; the record gives no point)

South Central Texas continued to have below normal rainfall in November. No counties had an improvement in drought status. In addition to the three counties in severe (D2) drought status in October (Edwards, Kerr, and Val Verde), nine additional counties entered D2 status in November (Bandera, Burnet, Gillespie, Karnes, Kinney, Lee, Real, Uvalde, and Williamson). Fire danger was moderate and 14 counties in the area had burn bans in effect. Area lakes and reservoirs continued below normal pool elevations with Lake Amistad around 34 feet below normal, Lake Travis near 49 feet below normal, and Medina Lake 69 feet below normal. The Edwards Aquifer was 19.2 feet below normal, and just over 2 feet below the level in November 2011. Uvalde was in stage 3 water restrictions, Austin and San Marcos were in stage 2 water restrictions, and Kerrville was in Stage 1 water restrictions.

Drought, Kinney

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Kinney forecast zone
Reported by
Official NWS Observations
Coordinates
29.350, -100.418 (the zone’s center; the record gives no point)

South Central Texas continued to have below normal rainfall in November. No counties had an improvement in drought status. In addition to the three counties in severe (D2) drought status in October (Edwards, Kerr, and Val Verde), nine additional counties entered D2 status in November (Bandera, Burnet, Gillespie, Karnes, Kinney, Lee, Real, Uvalde, and Williamson). Fire danger was moderate and 14 counties in the area had burn bans in effect. Area lakes and reservoirs continued below normal pool elevations with Lake Amistad around 34 feet below normal, Lake Travis near 49 feet below normal, and Medina Lake 69 feet below normal. The Edwards Aquifer was 19.2 feet below normal, and just over 2 feet below the level in November 2011. Uvalde was in stage 3 water restrictions, Austin and San Marcos were in stage 2 water restrictions, and Kerrville was in Stage 1 water restrictions.

Drought, Lee

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Lee forecast zone
Reported by
Official NWS Observations
Coordinates
30.311, -96.966 (the zone’s center; the record gives no point)

South Central Texas continued to have below normal rainfall in November. No counties had an improvement in drought status. In addition to the three counties in severe (D2) drought status in October (Edwards, Kerr, and Val Verde), nine additional counties entered D2 status in November (Bandera, Burnet, Gillespie, Karnes, Kinney, Lee, Real, Uvalde, and Williamson). Fire danger was moderate and 14 counties in the area had burn bans in effect. Area lakes and reservoirs continued below normal pool elevations with Lake Amistad around 34 feet below normal, Lake Travis near 49 feet below normal, and Medina Lake 69 feet below normal. The Edwards Aquifer was 19.2 feet below normal, and just over 2 feet below the level in November 2011. Uvalde was in stage 3 water restrictions, Austin and San Marcos were in stage 2 water restrictions, and Kerrville was in Stage 1 water restrictions.

Drought, Real

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Real forecast zone
Reported by
Official NWS Observations
Coordinates
29.832, -99.822 (the zone’s center; the record gives no point)

South Central Texas continued to have below normal rainfall in November. No counties had an improvement in drought status. In addition to the three counties in severe (D2) drought status in October (Edwards, Kerr, and Val Verde), nine additional counties entered D2 status in November (Bandera, Burnet, Gillespie, Karnes, Kinney, Lee, Real, Uvalde, and Williamson). Fire danger was moderate and 14 counties in the area had burn bans in effect. Area lakes and reservoirs continued below normal pool elevations with Lake Amistad around 34 feet below normal, Lake Travis near 49 feet below normal, and Medina Lake 69 feet below normal. The Edwards Aquifer was 19.2 feet below normal, and just over 2 feet below the level in November 2011. Uvalde was in stage 3 water restrictions, Austin and San Marcos were in stage 2 water restrictions, and Kerrville was in Stage 1 water restrictions.

Drought, Uvalde

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Uvalde forecast zone
Reported by
Official NWS Observations
Coordinates
29.357, -99.762 (the zone’s center; the record gives no point)

South Central Texas continued to have below normal rainfall in November. No counties had an improvement in drought status. In addition to the three counties in severe (D2) drought status in October (Edwards, Kerr, and Val Verde), nine additional counties entered D2 status in November (Bandera, Burnet, Gillespie, Karnes, Kinney, Lee, Real, Uvalde, and Williamson). Fire danger was moderate and 14 counties in the area had burn bans in effect. Area lakes and reservoirs continued below normal pool elevations with Lake Amistad around 34 feet below normal, Lake Travis near 49 feet below normal, and Medina Lake 69 feet below normal. The Edwards Aquifer was 19.2 feet below normal, and just over 2 feet below the level in November 2011. Uvalde was in stage 3 water restrictions, Austin and San Marcos were in stage 2 water restrictions, and Kerrville was in Stage 1 water restrictions.

Drought, Williamson

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Williamson forecast zone
Reported by
Official NWS Observations
Coordinates
30.648, -97.601 (the zone’s center; the record gives no point)

South Central Texas continued to have below normal rainfall in November. No counties had an improvement in drought status. In addition to the three counties in severe (D2) drought status in October (Edwards, Kerr, and Val Verde), nine additional counties entered D2 status in November (Bandera, Burnet, Gillespie, Karnes, Kinney, Lee, Real, Uvalde, and Williamson). Fire danger was moderate and 14 counties in the area had burn bans in effect. Area lakes and reservoirs continued below normal pool elevations with Lake Amistad around 34 feet below normal, Lake Travis near 49 feet below normal, and Medina Lake 69 feet below normal. The Edwards Aquifer was 19.2 feet below normal, and just over 2 feet below the level in November 2011. Uvalde was in stage 3 water restrictions, Austin and San Marcos were in stage 2 water restrictions, and Kerrville was in Stage 1 water restrictions.

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2012Every state in 2012This day in weather historyWarnings in Texas, November 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 420076, 420077, 420078, 420079, 420080, 420081, 420082, 420083, 420084, 420085, 420086, 420087.